Alert archive / Georgia / Frost Advisories in 2008

Frost Advisory 6, NWS Atlanta, GA

November 9, 200869 counties in Georgia

NWS Atlanta, GA issued this frost advisory at Nov 9, 2008, 8:15 PM EST for 69 counties in Georgia. It took effect at Nov 10, 2008, 4:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2008, 8:15 PM EST (01:15 UTC)
In effect from
Nov 10, 2008, 4:00 AM EST
Expired
Nov 10, 2008, 8:00 AM EST
In force
4 hr
Issued by
NWS Atlanta, GA
All 69 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Emanuel County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Whitfield County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 58 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2008-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2008-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1586 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KFFC 100115
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
815 PM EST SUN NOV 9 2008

GAZ006>009-015-016-101300-
/O.NEW.KFFC.FZ.W.0006.081110T0900Z-081110T1300Z/
FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
815 PM EST SUN NOV 9 2008

...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST MONDAY.

A CANADIAN HIGH PRESSURE SYSTEM WILL SETTLE OVER THE STATE TONIGHT.
THIS COMBINED WITH CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES
TO DROP INTO THE UPPER 20S AND LOWER 30S IN VALLEY AND LOWER LYING
AREAS OF THE NORTH GEORGIA MOUNTAINS LATE TONIGHT AND EARLY MONDAY.
ALTHOUGH PARTS OF THIS REGION EXPERIENCED FREEZING TEMPERATURES
DURING THE LAST WEEK OF OCTOBER...OVER A WEEK HAS PASSED SINCE
THIS OCCURRED. FURTHERMORE...A WIDESPREAD FREEZE WITH TEMPERATURES
OF 27 OR BELOW HAS NOT YET BEEN OBSERVED SO FAR THIS FALL.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

$$

GAZ001>005-011>014-019>025-027-030>039-041>062-066>076-078-079-
081>086-097-098-101300-
/O.NEW.KFFC.FR.Y.0006.081110T0900Z-081110T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-PICKENS-
DAWSON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-
POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-
OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-
ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-
FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-
TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-CRAWFORD-BIBB-TWIGGS-WILKINSON-
JOHNSON-EMANUEL-LAURENS-TREUTLEN-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...
CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...
COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...
MACON...SWAINSBORO...DUBLIN
815 PM EST SUN NOV 9 2008

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST MONDAY.

A CANADIAN HIGH PRESSURE SYSTEM WILL SETTLE OVER THE STATE
TONIGHT. THIS COMBINED WITH CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO DROP INTO THE LOWER AND MID 30S ACROSS MUCH OF
NORTH AND CENTRAL GEORGIA LATE TONIGHT AND EARLY MONDAY. THE CALM
CONDITIONS WILL ALLOW FOR FROST FORMATION...ESPECIALLY IN LOW-
LYING AND PROTECTED AREAS AWAY FROM URBAN LOCATIONS. WHILE ISOLATED
SPOTS IN THE REGION EXPERIENCED FREEZING TEMPERATURES AND FROST
THE LAST WEEK OF OCTOBER...A WIDESPREAD FREEZE WITH TEMPERATURES
OF 27 OR BELOW HAS NOT YET BEEN OBSERVED SO FAR THIS FALL.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING
THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED
TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$

19
1 follow-up statement
000 
WWUS72 KFFC 100841
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 AM EST MON NOV 10 2008

GAZ006>009-015-016-101300-
/O.CON.KFFC.FZ.W.0006.081110T0900Z-081110T1300Z/
FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
341 AM EST MON NOV 10 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING 
FOR THE NORTHEAST MOUNTAINS...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING.

A CANADIAN HIGH PRESSURE SYSTEM CONTINUES TO  SETTLE OVER THE
STATE THIS MORNING. CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO DROP INTO THE UPPER 20S AND LOWER 30S IN THE
VALLEYS AND LOWER LYING AREAS OF THE NORTH GEORGIA MOUNTAINS
THIS MORNING. 

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

$$

GAZ001>005-011>014-019>025-027-030>039-041>062-066>076-078-079-
081>086-097-098-101300-
/O.CON.KFFC.FR.Y.0006.081110T0900Z-081110T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-PICKENS-
DAWSON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-
POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-
OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-
ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-
FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-
TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-CRAWFORD-BIBB-TWIGGS-WILKINSON-
JOHNSON-EMANUEL-LAURENS-TREUTLEN-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...
CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...
COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...
MACON...SWAINSBORO...DUBLIN
341 AM EST MON NOV 10 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING
FOR AREAS NORTH OF A COLUMBUS TO WARNER ROBBINS TO VIDALIA LINE...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING.

A CANADIAN HIGH PRESSURE SYSTEM CONTINUES TO  SETTLE OVER THE
STATE THIS MORNING. CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO DROP INTO THE LOWER AND MID 30S ACROSS MUCH OF
NORTH AND CENTRAL GEORGIA THIS MORNING. THE CALM CONDITIONS WILL
ALLOW FOR FROST FORMATION...ESPECIALLY IN LOW-LYING AND PROTECTED
AREAS AWAY FROM URBAN LOCATIONS. 

A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING
THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED
TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Nov 9, 8:15 PM EST, 0 minutes earlier.

Area forecast discussion, Nov 9, 8:15 PM EST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
815 PM EST SUN NOV 9 2008

.UPDATE...
LOOKING OVER FCST MIN TEMPS TONIGHT...LOCAL POLICY DICTATES THAT A
FREEZE WARNING/FROST ADVISORY BE ISSUED FOR MUCH OF THE AREA.  THIS
BEING BECAUSE WE HAVE NOT YET HAD A WIDESPREAD FREEZE WITH 27F OR
BELOW AND IT BEING YET BEFORE 11/20...BASICALLY CONSIDERED THE END
OF THE GROWING SEASON ON AVERAGE FOR THE CWA. THUS...AM FORCED TO
ISSUE A FREEZE WARNING FOR THE NE GA MOUNTAINS AND A FROST ADVISORY
FOR ALL OTHER AREAS EXCEPT THE FAR SOUTHERN COUNTIES IN THE
CWA...WHERE TEMPS WILL LIKELY REMAIN ABOVE THE GENERAL FROST
FORMATION TEMP OF 36F. THE FREEZE/FROST CONDITIONS WILL REALLY ONLY
AFFECT RURAL AREAS AWAY FROM THE CITIES.  URBAN AREAS...SUCH AS ATL
PROPER...WILL NOT SEE EITHER A FREEZE OR FROST TONIGHT. IT IS
MARGINAL...BUT PREFER TO ERR ON THE SIDE OF CAUTION.
OTHERWISE...TEMPS/CLOUD COVER APPEAR TO BE ON TRACK.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
CURRENT SATELLITE LOOP SHOWS STRATA CU EXTENDING FROM THE GREAT LAKE
STATES TO THE GA/TN/AL BORDER. THIS AREA OF CLOUDS IS ASSOCIATED
WITH A BROAD UPPER TROF THAT IS LIFTING TO THE NE. THESE CLOUDS ARE
TRYING TO MAKE IT ACROSS THE RIDGE BUT WITH DOWNSLOPING NW FLOW THEY
ARE JUST NOT MAKING IT INTO THE STATE. THESE CLOUDS ARE EXPECTED TO
MOVE NE WITH THE WEAKENING TROF AS HIGH PRESSURE BUILDS EASTWARD OUT
OF THE PLAINS. THIS RIDGE WILL NOT STAY OVER THE AREA LONG AS IT
MOVES INTO THE MID ATLANTIC STATES BY WED MORNING. LOOKS LIKE OUR
NEXT CHANCE OF PRECIPITATION WILL BE TUE/WED AS NEXT FRONTAL SYSTEM
MOVES INTO THE AREA OUT OF THE SOUTHERN PLAINS AND LOWER MS VALLEY.
THIS NEXT SYSTEM IS NOT EXPECTED TO BE VERY ORGANIZED AND THERE WILL
BE VERY LITTLE INSTABILITY WITH IT ALSO. THERE IS ALSO A WEDGE THAT
SETS UP DOWN THE EASTERN SEABOARD TUE NIGHT/WED THAT WILL HELP KEEP
ANY CONVECTIVE ACTIVITY DOWN. HAVE DECIDED TO KEEP ANY MENTION OF
THUNDERSTORMS OUT OF THE SHORTTERM. OVERNIGHT LOWS WILL AGAIN DROP
TO NEAR FREEZING ACROSS PORTIONS OF NORTH AND WEST GEORGIA...MAINLY
NORTH AND WEST OF THE ATLANTA METRO AREA. WILL HOLD OFF ON A FREEZE
WATCH/WARNING AT THIS TIME AS IT WILL BE A CLOSE CALL.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
WEDGE BEGINS TO SET UP OVER THE AREA TUESDAY NIGHT AS THE MAIN
PORTION OF NEXT RAIN PRODUCING SYSTEM MOVES IN.  THE MODELS ARE IN
GOOD AGREEMENT IN THE SHORT TERM BUT AS YOU GET OUT PAST DAY 4
THINGS START TO DIVERGE. WITH LITTLE CONSISTENCY IN THE MODEL RUNS
HAVE DECIDED TO GO WITH A BLEND OF THE CURRENT FORECAST AND THE GFS.
WILL KEEP SHRA ACROSS THE AREA THROUGH SAT WITH ISOLATED TSRA ON
THU.   GFS BRINGS THE NEGATIVELY TILTED SHORT WAVE ACROSS THE GULF
COAST BY THURSDAY AFTERNOON WITH A LOW DEVELOPING OVER THE OHIO
VALLEY EARLY FRIDAY. IMPULSES AROUND THIS BROAD LOW WILL CONTINUE TO
PROVIDE RAIN CHANCES...PARTICULARLY ACROSS NORTH GEORGIA THROUGH THE
WEEKEND. WITH GOOD MOISTURE RETURN BY WEDNESDAY...CLOUD COVER WILL
KEEP OVERNIGHT LOWS ABOVE NORMAL WITH NEAR NORMAL HIGHS.

&&

.AVIATION...
HIGH PRESSURE CENTERED TO OUR WEST SHOULD KEEP WINDS WEST TO
NORTHWEST THROUGH MONDAY...GOING AROUND TO NORTHEAST AFTER 00Z
TUESDAY AS THE HIGH SLIDES TOWARD THE ATLANTIC. WIND SPEED SHOULD BE
5KT OR LESS OVERNIGHT...INCREASING TO AROUND 10KT AFTER SUNRISE
MONDAY. SKIES SHOULD REMAIN MOSTLY CLEAR WITH AREA OF STRATOCU
REMAINING NEAR THE TN BORDER. NO VISIBILITY RESTRICTIONS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          37  66  39  65  46 /   0   0   0  20  30
ATLANTA         37  63  44  63  48 /   0   0   0  20  30
BLAIRSVILLE     28  61  33  57  41 /   0   0  10  30  40
CARTERSVILLE    31  62  39  61  45 /   0   0  10  20  40
COLUMBUS        38  68  43  70  51 /   0   0   0  10  20
GAINESVILLE     37  64  42  60  45 /   0   0   5  20  40
MACON           35  70  39  71  48 /   0   0   0   5  20
ROME            33  64  37  61  48 /   0   0  10  30  50
PEACHTREE CITY  32  64  34  64  45 /   0   0   0  20  30
VIDALIA         36  69  38  72  47 /   0   0   0   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01/19/41
Hazardous weather outlook, Nov 9, 5:19 AM EST, 14 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
519 AM EST SUN NOV 9 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
519 AM EST SUN NOV 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
HIGH PRESSURE WILL SHIFT FROM THE NORTHERN AND CENTRAL PLAINS
INTO THE TENNESSEE VALLEY TODAY. THE PROXIMITY OF THIS COOLER
AIRMASS AND LESSENING WINDS TONIGHT SHOULD ALLOW TEMPERATURES TO
DROP BELOW FREEZING ACROSS PORTIONS OF NORTHERN AND WEST CENTRAL
GEORGIA TONIGHT. PATCHY FROST IS POSSIBLE ELSEWHERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 8:15 PM ESTFreeze WarningFFCFannin, Gilmer, Lumpkin, Towns, Union, White12 hr

Nearby

Frost Advisories in Georgia, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.